Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
188 Doctors are Online

Autism. Abdominal pain, vomitting, water sandy poop. GI study normal. On miralax. Problem?

Hi, My son Jake is 9 years old with moderate autism. He has always struggled with intentional bowel movement holding. His pediatrician has had him on Miralax for a couple years now, The past year we have been experiencing new symptoms. He has had severe left sided abdominal pain with vomiting about every 15 days. He has had an upper GI barium study and that came back normal. He has a bowel movement everyday that is water and has a sandy texture that looks like the Miralax
Asked On : Tue, 30 Apr 2013
Answers:  1 Views:  45
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Pediatrician 's  Response
Dear user,

The scenario you are describing is compatible with chronic fecal retention and constipation. You need to ask his doctor to get him admitted to a hospital and to get his bowels completely evacuated with age appropriate doses and methods of enema. Once his bowel has emptied, you can start him on behavioural modification program so that he does not retain stools inside of him. The symptoms are periodic because he reaches a full abdomen once every fortnight.

- Dr. Taher
Answered: Tue, 28 May 2013
I find this answer helpful

2 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor